MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  AML SM STATURE 12.0MM; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS, INC. 1818910  AML SM STATURE 12.0MM; HIP FEMORAL STEM/SLEEVE
Catalog Number 155401120
Medical Device Problem Codes Naturally Worn (2988); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Not Applicable (3189)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Aug 9, 2017: litigation records received.Litigation alleges defective device, physical and mental pain and debility.Update nov 6, 2017: pfs and medical records received.In addition to what was previously alleged, pfs alleges difficulty in mobility and elevated metal levels.After review of medical records for the mdr reportability, it was reported that the patient was revised to address pain.Revision notes reported elevated metal levels, osteolysis, metal line pseudocapsule, metal debris inside the liner and the trunnion of the femoral neck, and weakness.Part/lot information were provided.This complaint was updated on nov 10, 2017.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: aug 9, 2017: litigation records received.Litigation alleges defective device, physical and mental pain and debility.Update nov 6, 2017: pfs and medical records received.In addition to what was previously alleged, pfs alleges difficulty in mobility and elevated metal levels.After review of medical records for the mdr reportability, it was reported that the patient was revised to address pain.Revision notes reported elevated metal levels, osteolysis, metal line pseudocapsule, metal debris inside the liner and the trunnion of the femoral neck, and weakness.Part/lot information were provided.This complaint was updated on nov 10, 2017.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Ppf alleges metal wear.Added account name, lawyer and law firm, associated contacts.Updated pateint identifier, remove expiration date, product experience code.Doi: (b)(6) 2008; dor: (b)(6) 2017 (right hip).

Brand Name
AML SM STATURE 12.0MM
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
0988
warsaw IN 46582 0988
MDR Report Key7048989
Report Number1818910-2017-29476
Device Sequence Number1259984
Product Code JDI
UDI-Device Identifier10603295058229
UDI-Public10603295058229
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Catalogue Number155401120
Device Lot NumberC32HF1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer07/23/2018
08/21/2018
10/18/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date08/17/2018
08/31/2018
10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight52